Alert archive / Nevada / Flash Flood Warnings in 2011
Flash Flood Warning 14, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Sep 16, 2011, 1:56 PM PDT for Eureka County, Lander County, Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2011, 1:56 PM PDT (20:56 UTC)
- Expired
- Sep 16, 2011, 5:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Eureka County, NV, Lander County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 171 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810 WGUS55 KLKN 162056 FFWLKN NVC011-015-023-170000- /O.NEW.KLKN.FF.W.0014.110916T2056Z-110917T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 156 PM PDT FRI SEP 16 2011 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN EUREKA COUNTY IN NORTH CENTRAL NEVADA... SOUTHEASTERN LANDER COUNTY IN NORTH CENTRAL NEVADA... EXTREME NORTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 500 PM PDT * AT 150 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED OVER 2 INCHES OF RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. WHILE FLASH FLOODING MAY NOT BE OCCURRING AT PRESENT...IT IS LIKELY TO OCCUR SHORTLY. MUDSLIDES ARE ALSO LIKELY. LOCATIONS NEAR THE PATH OF INCLUDE...THE MONITOR RANGE IN EXTREME SOUTHEASTERN LANDER AND EXTREME SOUTHWESTERN EUREKA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3928 11667 3928 11644 3910 11644 3910 11667 $$ RCM
2 follow-up statements
023 WGUS75 KLKN 162234 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 334 PM PDT FRI SEP 16 2011 NVC011-015-023-170000- /O.CON.KLKN.FF.W.0014.000000T0000Z-110917T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NYE NV-EUREKA NV-LANDER NV- 334 PM PDT FRI SEP 16 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR SOUTHEASTERN LANDER...SOUTHWESTERN EUREKA AND EXTREME NORTH CENTRAL NYE COUNTIES... AT 328 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE NORTHERN END OF THE MONITOR RANGE. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3928 11667 3928 11644 3910 11644 3910 11667 $$ RCM
129 WGUS75 KLKN 162356 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 456 PM PDT FRI SEP 16 2011 NVC011-015-023-170006- /O.EXP.KLKN.FF.W.0014.000000T0000Z-110917T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NYE NV-EUREKA NV-LANDER NV- 456 PM PDT FRI SEP 16 2011 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM PDT FOR SOUTHEASTERN LANDER...SOUTHWESTERN EUREKA AND EXTREME NORTH CENTRAL NYE COUNTIES... HEAVY RAINS HAVE MOVED OUT OF THE NORTHERN MONITOR RANGE. SOME FLOODING MAY CONTINUE IN ADJACENT VALLEYS AS WATER FLOWS OUT OF THE MOUNTAINS...BUT NEW FLOODING IS NOT EXPECTED FROM THIS POINT ON. MOTORISTS IN THE NORTHERN MONITOR RANGE AND ADJACENT VALLEYS SHOULD REMAIN ON GUARD FOR HIGH WATER...MUDSLIDES OR WASHED OUT ROADS. && LAT...LON 3928 11667 3928 11644 3910 11644 3910 11667 $$ RCM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 10:55 AM PDT, 3 hours 1 minute earlier.
Area forecast discussion, Sep 16, 10:55 AM PDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ELKO NV 1055 AM PDT FRI SEP 16 2011 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEVADA BRINGING SOME SHOWERS AND THUNDERSTORMS INTO THIS EVENING. DRIER WEATHER WILL RETURN DURING THE LATTER HALF OF THE WEEKEND AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK WITH ABOVE NORMAL TEMPERATURES. && .AVIATION...MAIN BAND OF SHOWERS/ISOLATED THUNDERSTORMS ASSOCIATED WITH A COLD FRONT STRETCHED FROM WESTERN UTAH INTO WHITE PINE COUNTY AS OF LATE THIS MORNING. FURTHER TO THE WEST IN WAKE OF THE COLD FRONT...AN UPPER LEVEL TROUGH/SURFACE HEATING WILL KEEP THE ATMOSPHERE UNSTABLE THROUGH EARLY THIS EVENING. COVERAGE IS BEGINNING TO INCREASE WITH CELLS DEVELOPING OVER SOUTHERN LANDER COUNTY AND WEST OVER PERSHING/CHURCHILL COUNTIES ASSOCIATED WITH THE UPPER LEVEL COLD POOL. EXPECT COVERAGE TO INCREASE ACROSS THE CWA WITH THE STRONGEST CELLS POSSIBLY PRODUCING SURFACE WIND GUSTS TO 35 MPH. && .PREV DISCUSSION... /ISSUED AT 341 AM / SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEVADA TODAY BRINGING SHOWERS AND THUNDERSTORMS. DRY WEATHER WILL RETURN OVER THE WEEKEND AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK WITH ABOVE NORMAL TEMPERATURES. SHORT TERM...VIGOROUS SHORTWAVE MOVING ACROSS NRN AND CNTRL NV EARLY THIS MORNING. RADAR SHOWS A BAND OF LIGHT TO MODERATE SHOWERS EXTENDING FROM NEAR WILDHORSE SWD INTO FAR NRN NYE COUNTY. AS THIS BAND SLOWLY PROGRESSES EWD IT WILL BRING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO ERN NV THIS MORNING WITH ISOLATED TO SCATTERED SHOWERS OVER THE WRN PORTION OF THE FCST AREA. AS SHORT WAVE MOVES EWD THE MAIN FOCUS OF ACTIVITY THIS AFTERNOON WILL BE ACROSS ERN ELKO COUNTY SWD THROUGH WHITE PINE COUNTY WHERE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED. SOME LINGERING SHOWERS AND THUNDERSTORMS ACROSS ERN NV THIS EVENING. UPPER RIDGE BUILDING IN ON SATURDAY FOR DRY WEATHER. LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. DRY AND STABLE CONDITIONS ACROSS THE CWA THROUGH THE EXTENDED PERIOD AS HIGH PRESSURE BUILDS IN FROM THE SOUTH. EXPECT RELATIVELY LIGHT WINDS ALONG WITH TEMPERATURES GENERALLY 4 TO 8 DEGREES ABOVE NORMAL AS WELL. AVIATION...A FRONT CURRENTLY OVER WESTERN ELKO COUNTY AND EXTENDING S-SW THROUGH LANDER AND EUREKA COUNTIES AND INTO NORTHERN NYE COUNTY WILL GRADUALLY MOVE EAST TOWARD THE UTAH BORDER THROUGH THIS AFTERNOON. EXPECT SHOWERS TO INCREASE AT KEKO THROUGH THE EARLY MORNING HOURS...TAPERING OFF IN THE LATE MORNING AND AFTERNOON. SHOULD SEE SOME LIGHT SHOWERS TODAY NEAR KTPH...WITH MODERATE SHOWERS POSSIBLE AT KELY BY THE LATE MORNING AND INTO THE EARLY AFTERNOON HOURS. ISOLATED TS ACTIVITY WILL BE POSSIBLE TODAY AS WELL...GENERALLY AHEAD OF AND ALONG THE FRONT. FIRE WEATHER...A LOW PRESSURE SYSTEM MOVING ACROSS NRN AND CNTRL NV TODAY WILL BRING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS TO THE ERN FIRE ZONES AND ISOLATED TO SCATTERED SHOWERS TO THE WRN ZONES. HIGH PRESSURE WILL BRING A RETURN TO DRY WEATHER ON SATURDAY WHICH WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK WITH ABOVE NORMAL TEMPS BY MONDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/89
In the hours before
Special weather statement, Sep 16, 12:46 PM PDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1246 PM PDT FRI SEP 16 2011 NVZ037-162015- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 1246 PM PDT FRI SEP 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND WESTERN EUREKA COUNTIES UNTIL 115 PM PDT... AT 1243 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF GRASS VALLEY...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... GRASS VALLEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4008 11656 3983 11630 3968 11673 3985 11680 TIME...MOT...LOC 1946Z 251DEG 11KT 3979 11665 PJS
Special weather statement, Sep 16, 12:52 PM PDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1252 PM PDT FRI SEP 16 2011 NVZ030-162030- HUMBOLDT COUNTY NV- 1252 PM PDT FRI SEP 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUMBOLDT COUNTY UNTIL 130 PM PDT... AT 1247 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF VALMY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN HUMBOLDT COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4107 11704 4084 11703 4078 11723 4095 11739 TIME...MOT...LOC 1951Z 251DEG 12KT 4083 11720 PJS
Special weather statement, Sep 16, 1:02 PM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 102 PM PDT FRI SEP 16 2011 NVZ036-037-162045- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 102 PM PDT FRI SEP 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND CENTRAL EUREKA COUNTIES UNTIL 145 PM PDT... AT 1256 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF GRASS VALLEY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... GRASS VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4016 11642 3988 11613 3970 11664 3986 11673 TIME...MOT...LOC 2002Z 247DEG 12KT 3982 11658 PJS
Special weather statement, Sep 16, 1:21 PM PDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 121 PM PDT FRI SEP 16 2011 NVZ037-162100- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 121 PM PDT FRI SEP 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 200 PM PDT... AT 119 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF AUSTIN...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL LANDER COUNTY NEAR HIGHWAY 305... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3987 11685 3951 11683 3953 11727 3971 11729 TIME...MOT...LOC 2020Z 267DEG 6KT 3963 11716 PJS
Special weather statement, Sep 16, 1:43 PM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 143 PM PDT FRI SEP 16 2011 NVZ037-162115- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 143 PM PDT FRI SEP 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EUREKA COUNTY UNTIL 215 PM PDT... AT 141 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES SOUTHEAST OF HICKISON SUMMIT...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHWESTERN EUREKA COUNTY... RURAL SOUTHERN EUREKA COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3940 11630 3919 11619 3917 11656 3926 11660 TIME...MOT...LOC 2042Z 249DEG 14KT 3922 11652 PJS
Special weather statement, Sep 16, 1:56 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 156 PM PDT FRI SEP 16 2011 NVZ032-035>037-162145- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 156 PM PDT FRI SEP 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EUREKA...NORTHWESTERN WHITE PINE AND EXTREME SOUTHERN ELKO COUNTIES UNTIL 245 PM PDT... AT 154 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF GARDEN PASS...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN EUREKA COUNTY... RURAL SOUTHERN ELKO COUNTY... RURAL NORTHWESTERN WHITE PINE COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4023 11594 3998 11573 3989 11611 4000 11620 TIME...MOT...LOC 2056Z 243DEG 13KT 3996 11610 PJS
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 5:46 PM PDT | Special Weather Statement | LKN | Humboldt | 59 min |
| Sep 15, 5:48 PM PDT | Special Weather Statement | LKN | Humboldt | 57 min |
| Sep 16, 11:04 AM PDT | Special Weather Statement | LKN | 26 min | |
| Sep 16, 11:30 AM PDT | Special Weather Statement | LKN | 30 min | |
| Sep 16, 11:45 AM PDT | Special Weather Statement | LKN | 45 min | |
| Sep 16, 11:56 AM PDT | Special Weather Statement | LKN | 49 min | |
| Sep 16, 11:59 AM PDT | Special Weather Statement | LKN | Lander | 46 min |
| Sep 16, 12:46 PM PDT | Special Weather Statement | LKN | Eureka | 29 min |
| Sep 16, 12:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| Sep 16, 1:02 PM PDT | Special Weather Statement | LKN | Eureka | 43 min |
| Sep 16, 1:21 PM PDT | Special Weather Statement | LKN | Lander | 39 min |
| Sep 16, 1:43 PM PDT | Special Weather Statement | LKN | 32 min | |
| Sep 16, 1:56 PM PDT | Special Weather Statement | LKN | Eureka | 49 min |
| Sep 16, 3:25 PM PDT | Special Weather Statement | LKN | 50 min |
Nearby
Flash Flood Warnings in Nevada, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.